How long do I have to wait to have a lipase test done after meperidine was used?
I had a endoscopy done where meperidine was used four days later I went to the lab to get a cbc and lipase and amylase test done for the colonoscopy. The result for the amylase was around 130 and the lipase was around 1057. Was that caused by the meperidine? I don't have pancreatitis symptoms.
I think given the elevated lipase, you should seek care immediately from a gastroenterologist or the emergency department if you are having significant abdominal pain at this time. An elevated lipase is an indication of pancreatitis. Pancreatitis is inflammation of the pancreas for one reason or another. I do not think that your pancreatitis is due to the Demerol or meperidine. I believe that your pancreatitis may have been to the endoscopy depending on the type of endoscopy done. One special type of endoscopy called and ERCP frequently causes iatrogenic pancreatitis. Without knowing what type of endoscopy you had, this is still my most likely possibility. Pancreatitis can also be due to gallstones and excessive alcohol intake. If you have gallstones or you have been drinking significantly recently, these could explain your elevated lipase is well. Again, I think given the elevated lipase, you should seek care immediately from a gastroenterologist or the emergency department if you are having significant abdominal pain at this time. It is important to get this figured out because were current and/or untreated pancreatitis can cause significant problems to your health. I would say that the first workup you should have is an ultrasound of your abdomen to determine if you have gallstones. A CT scan of the abdomen and pelvis could also be helpful to determine the extent of the inflammation of your pancreas. This will help your doctors select treatment options.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- What do I become nauseous every time I eat?
- My 34 year old son has cirrhosis of the liver. How can I help him?
- What is fatty infiltration of the pancreas?
- How long can one go without defecating?
- My daughter had 20 percent of her lower intestine removed and appendix. Where can I find diet restrictions for her?
Need More Info?